Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Going Off Kaletra And Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Diarrhea

Some other products that are usually sold to treat constipation can also help with diarrhea. These products contain "soluble" fiber that adds bulk and absorbs water. This includes products like Metamucil, Citrucel, or other products that contain psyllium. 3. Alternative Therapies for Diarrhea: Acidophilus capsules (which contain helpful bacteria) can help restore normal digestion, especially when you are taking antibiotics. Some types of...
Ask the Experts

New kaletra formulation and increased diarrhea

I know the new formula of kaletra is supposed to reduce the GI side effects associated with it. I am not sure exactly what is going on with me, but when I stop the kaletra for a couple of days( I know- not a good idea), the diarrhea goes away. On...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes, a minority of my patients have reportd an increase in GI problems with the new "improved" Kaletra. Since I believe the old Kaletra will soon be unavailable then a switch to an alternative drug (a boosted PI such as with atazanavir,... Read more »

New kaletra formulation and increased diarrhea-followup

Hi Doc, about this person's concern, I recently started Kaletra with Epzicom & Truvada (one of which is a placebo) and every night I take 6 pills with Sugar Cane Juice (Yoga branch). When I dont take it with the sugar cane juice the next...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for posting that suggestion. I hadn't heard of that but will keep my eyes/ears open for more on that tactic. KH... Read more »

Reyataz better for diarrhea compared to Kaletra?

Currently I'm on a Kaletra-based regimine and suffering from diarrhea and GI problems. Generally speaking, would a switch from Kaletra to rReyataz result in an improvement with these side effects? Also, do you know if Reyataz is less likely to...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Yes, in general, Reyataz is associated with less diarrhea than Kaletra and a switch will often result in improvement in GI side effects. We don't know about lipoatrophy and Reyataz versus Kaletra. Actually, lipoatrophy (fat loss) seems to be... Read more »

Diarrhea and Kaletra

Dear Dr,My friend has take Kaletra and other HIV anti-drug. His CD4 is 246. He gets diarrhea two times per day almost everyday even he tried to eat safe food. Do you think diarrhea is side affect of Kaletra? If so, how does he cope it? Before he...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Kaletra can cause diarrhea in some patients though there can be other causes that merit consideration. If the diarrhea is due to the Kaletra a number of intervnetions can be tried. Taking calcium supplements, loperamide, bran or other fiber... Read more »
Connect With Others

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea Question (yeah sick..)

Posted by scared83, 1 Reply
I've posted this before but got an incorrect answer (the person believed I was already infected and was experiencing this because of meds).

So I post once again. Diarrhea AS A SYMPTOM, how bad is it normally. ON and OFF? Does it give you several bowl... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

Symptom: Diarrhea

Posted by Anonymous, 2 Replies
Hello all. I am currently in limbo between having a high-risk exposure and my window period of 3-months. I have some questions. I have not been experiencing any of the known symptoms besides diarrhea. Can anyone here explain to me exactly the... Read more »